MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Loss of Range of Motion (2032)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical records were provided and reviewed.Review of the available records identified the following : the patient underwent a revision procedure due to periprosthetic fracture.Per office notes, patient had mild pain post operatively.Two weeks prior, the patient stumbled over his cane.Increased pain.Difficulty ambulating.Bruising along the thigh.X-rays showed fracture of medial femur and lesser trochanter.During the revision procedure, there was periprosthetic fracture of the left femur and the stem was loose.There was a large resolving hematoma consistent with a two-week-old fracture.All was evacuated.The head and stem were replaced with new zimmer biomet products, and the fracture was mobilized using cables.No other findings/complications related to the reported event were noted.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the patient underwent a left tha.Subsequently, the patient was revised approximately 1 month later due to periprosthetic fracture.No further event information available at the time of this report.

Brand Name
FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10586999
Report Number0001822565-2020-03356
Device Sequence Number2707803
Product Code LPH
UDI-Device Identifier00889024131729
UDI-Public(01)00889024131729(17)291130(10)64504801
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K032726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00771100720
Device Lot Number64504801
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2020
Initial Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CUP; UNKNOWN LINER; ZIMMER BIOLOXA HEAD CAT#00877503602 LOT#3005359
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight79